Medicines led to fa­tal re­ac­tion

Kentish Express Ashford & District - - News -

An Ash­ford fa­ther died fol­low­ing a fa­tal re­ac­tion be­tween the cock­tail of med­i­ca­tion he had been pre­scribed, an inquest heard.

Vic­tor Edgar, 52, who lived in the High Street, took a num­ber of pre­scrip­tion drugs for var­i­ous health prob­lems.

Carlisle-born Mr Edgar had been on a con­coc­tion of pre­scribed anti-de­pres­sants and pain re­lief for ab­dom­i­nal prob­lems for a num­ber of years.

But as­sis­tant coro­ner Chris­tine Freed­man said his death had been caused by the very drugs he had re­lied on.

At the inquest held at Folke­stone Mag­is­trates Court last Wed­nes­day, Miss Freed­man said: “Mr Edgar did have a num­ber of prob­lems over a num­ber of years and he was pre­scribed a range of drugs both for his men­tal health prob­lems and his phys­i­cal prob­lems.

“He did some­times take his pre­scribed drugs a lit­tle too fre­quently but that seemed to be im­prov­ing.”

Tox­i­col­ogy re­ports de­tected ther­a­peu­tic lev­els of codeine, mor­phine, amitripty­line, paracete­mol and oxy­codin in Mr Edgar’s blood.

The pathol­o­gist’s re­port said the cause of death was ‘most likely’ to be due to mul­ti­ple drug in­ter­ac­tions.

Mrs Freed­man added: “I’m go­ing to con­clude that he suf­fered a sud­den car­diac event prob­a­bly due to the in­ter­ac­tion of the var­i­ous drugs that he was pre­scribed.

“It was an ac­ci­den­tal con­se­quence of the reper­cus­sions for drugs that he re­quired.”

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.